Copyright 1998 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.1998
To the Editor.— The article entitled
"Pulmonary Infiltrates, Eosinophilia, and Cardiomyopathy Following Corticosteroid
Withdrawal in Patients With Asthma Receiving Zafirlukast" by Dr Wechsler et
al1 does not report a new clinical syndrome.
We have previously reported it under the heading "Formes Frustes of Churg-Strauss
Syndrome"2 in asthmatic patients who were
treated with substantial doses of steroids and who had never received zafirlukast.
In all of our cases, use of steroids was discontinued or steroids were used
in insufficient amounts for reasons that include poor compliance, intercurrent
infection, and steroid toxicity. The symptoms ranged from localized eosinophilic
lymphadenopathy to fatal systemic vasculitis.
Churg J, Churg A. Zafirlukast and Churg-Strauss Syndrome. JAMA. 1998;279(24):1949–1950. doi:10-1001/pubs.JAMA-ISSN-0098-7484-279-24-jac80011
Customize your JAMA Network experience by selecting one or more topics from the list below.